0 items$0.00

No products in the cart.

HIV Abdominal Pain

HIV Abdominal Pain

What is HIV abdominal pain?

HIV Abdominal Pain. Chronic pain is one of the medical complications that people with HIV often experience. It happens during all stages of the infection alongside a series of symptoms. It can be severe, making it hard for HIV-positive people to perform their daily routines and activities. What’s more is that the pain can come from different parts of the body, especially in the abdomen.

 

It is a painful sensation or contraction within the abdomen’s vicinity. Since the abdomen houses different body organs, the pain can be coming from an organ malfunction due to HIV infection.

 

This type of pain is often associated with belly pain or stomach cramps. These cramps occur because of HIV medications or antiretroviral drugs. When you start taking antiretroviral drugs, you will most likely experience their side effects, including which stomach cramps or aches are one of them. They can vanish after a few days, but sometimes, they can last for an extended period.

 

Aside from HIV medication-induced abdominal pain, the exact condition can happen because of the lack of HIV treatment. Note that without proper treatment, HIV can progress to more severe infection and the immune system becomes compromised. This occurrence can leave the body being susceptible to opportunistic infections. These infections commonly occur in the stomach, especially in the gastrointestinal tract. When infections flare, painful symptoms happen, like inflammation and abdominal pain.

 

Treatment for HIV abdominal pain

The treatment for HIV abdominal pain is the same treatment given to people who are battling HIV infection. It means taking antiretroviral drugs to prevent HIV complications, especially the development of opportunistic infections.

 

Managing HIV is made easier with antiretroviral drugs. These drugs prevent the virus from spreading and replicating throughout the body. Once the virus is controlled, AIDS (acquired immunodeficiency syndrome), being HIV’s most advanced stage, will not occur. This process inhibits infections of the gastrointestinal tract as well as prevents severe abdominal pain.

 

As mentioned, HIV medications can also be the culprit of abdominal pain. This pain is only a side effect and will likely go away after a few days. However, in the event of it extending for a few more days or weeks, consulting the healthcare professional is the best move. A dosage adjustment may be necessary, or you will be prescribed another form of antiretroviral drug.

 

Aside from HIV, there are other causes of abdominal pain to consider. These are as follows:

 

  • Bacterial infection
  • Infection caused by parasites
  • Irritable bowels
  • Pancreatitis (inflammation of the pancreas)
  • Organ inflammation caused by HIV medications
  • UTI (urinary tract infection)
  • Menstrual cramps
  • Conditions relating to the uterus

Written by

About Kangaroo

Maecenas quis purus eget sem ultrices auctor vel ut quam. Mauris scelerisque consectetur sem, id commodo libero tincidunt ut. Nulla laoreet tortor vitae augue feugiat rhoncus.

Get Started Saving!